Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Have osteonecrosis, taking motrin and tylenol. Pot on cozaar for hogh BP. Side effect of Motrin?

User rating for this question
Answered by
Practicing since : 2007
Answered : 1201 Questions
I HAVE OSTEONECROSIS OF THE LEFT KNEE FOR WHICH I AM TAKING MOTRIN 800mg, 2-3 Times a day for. I HAVE TAKEN TYLENOL AS WELL, BUT IT SIMPLY IS NOT AS EFFECTIVE EFFECTIVE AS MOTRIN. I WORK 12 hour shifts and am on my feet alot and need the pain relief. YESTERDAY I WAS PUT ON COZAAR 50mg/day for hypertension. 170/90 resting. MY DOCTOR TOLD ME THAT IT COULD BE THE MOTRIN HELPING DRIVE UP THE B/P and HYPERTENSION does run in my family. MY BLOOD PRESSURE HAD BEEN NORMAL UNTIL A YEAR AGO WHEN I STARTED TAKING MOTRIN. My question is, how often do you see HYPERTENSION as a side effect of Motrin and is it prudent to continue taking Motrin while trying to control HYPERTENSION. I AM A 61 year old female . Thanks
Posted Sat, 29 Jun 2013 in General Health
Answered by Dr. Jorge Brenes-Salazar 38 minutes later

thanks for your important question. with some frequency particularly in patients over the age of 65,we do see hypertension induced by ibuprofen and similar medications; the mecanism is that they block the presence of certain substances that regulate kidney flow, and the kidney erroneously believes its not getting enough blood and then signals the body to increase blood pressure. You probably should not take these family of medications. a reasonable option that is well tolerated would be tramadol for you. I would also worry about irreversible kidney damage with ibuprofen. please talk to your doctor about other options for pain control

yours truly

Dr Brenes Salazar MD
Mayo Clinic MN
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor